Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mikes

About Me + Question: Retin-A, Monocycline, BP, AHA

Recommended Posts

About me first:

I'm 16. I don't have really bad acne maybe 1-4 zits per break out every 2 weeks that heal in about 1 week if taken care of properly. I'm really self-conscious about it though since the zits pop out in a bump, but not too big. I'm also very conscious about it since I'm about to get a job at Abercrombie and Hollister at the same time. I've been trying to go to modeling open calls, but I keep skipping out since the days that the open calls are... I break out a bit. I know I'm the only one who can get close enough to see the flaws when my face is cleared, but either way it's always on my mind.

I've tried Retin-A 1.0% cream + BP 2.5% gel a few months ago and I had no serious side-effects, except the skin under lips, cheekbones and forehead started flaking so bad I decided to scrub off the dead skin revealing the red, raw skin. You can bet I went into withdrawal from talking to people.

They switched me to the lesser dosages + doxycycline, but I told my derm straight up that I'm most likely not going to take the Retin-A... even if they do prescribe it to me in lesser dosages.

Onwards...

----------

I went to the derm today, he said to use this regimen:

Morning:

-Take one monocycline cap

-Wash face using comodegenic bar of soap (Dove)

-Apply BP 2.5% Gel all over the face -- not just trouble spots

Night:

-Take one monocycline cap

-Wash face using comodegenic bar of soap (Dove)

-Wait 20-30 minutes

-Apply Retin-A cream 0.025% on certain trouble spots -- not all over the face

-----

YES, I have searched Google, and this site and couldn't find an answer

My question is:

Can I use an AHA moisturizer (Neutrogena Health Skin Face Lotion) after my morning regimen -- after the BP.

If I add the AHA to the morning regimen, will it make my face start burning/slight peeling/redness even though the Retin-A is the smallest dosage?

My other question is if it starts burning/slight peeling/redness... is the Purpose Redness Relief Face Lotion good for that?

-----

Sorry for the long post just to ask some simple questions, but it's my first post here, and I'd like everyone to know the history before giving me a simple answer.

Share this post


Link to post
Share on other sites

It should be fine to use the Neutrogena moisturiser after the BP but you might want to wait to use this moitusier until about 2 weeks into your new regimen as it contains AHA and your skin should get used to the BP before you introduce this in. To start with you could just use a basic moistursier with no AHA.

It should be fine to use the AHA moisturiser morning and night when you start using it, however, in the first few days you may notice your skin gets a little red or tingless a bit but this will go down as your skin gets used to the AHA.

You are also likely to experience some slight peeling and redness when you start using the BP aswell but this shouls go away in a few weeks aswell as your skin adjusts to BP, but you will probably find that you always need to use moisturiser for the duration of the time you are using BP. But ensure you wait about 10-25 minutes between applying the BP and the moisturiser. When using BP aswell you should also be using a sunscreen when you go out in the sun, as BP makes you more sensitive to the sun, and I think retin-a does aswell

Good Luck! :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×